Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2016, 8:41 AM EST for Marion County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 8:41 AM EST (13:41 UTC)
- Expired
- Feb 24, 2016, 9:30 AM EST
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 137 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:50 AM EST | TSTM WND DMG | 10 Ene Rainbow Lakes Es, FL | LARGE TREE DOWN NEAR THE INTERSECTION OF NW 39TH STREET AND NW 110TH AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:58 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 506 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.7
The text
As transmitted.
569
WUUS52 KJAX 241341
SVRJAX
FLC083-241430-
/O.NEW.KJAX.SV.W.0014.160224T1341Z-160224T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHERN FLORIDA...
* UNTIL 930 AM EST
* AT 841 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF OCALA AIRPORT...OR 11 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...JUNIPER SPRINGS...CITRA...LYNNE...ORANGE SPRINGS...
OCALA AIRPORT...MOSS BLUFF...LAKE WEIR...OCKLAWAHA...ANTHONY...
WEIRSDALE...SILVER SPRINGS SHORES...SPARR...SANTOS...BELLEVIEW...LOWELL...
HOG VALLEY...BURBANK AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2916 8243 2942 8212 2944 8206 2947 8206
2949 8203 2951 8194 2950 8191 2951 8186
2922 8164 2905 8164 2905 8166 2896 8166
2896 8230
TIME...MOT...LOC 1341Z 234DEG 42KT 2907 8228
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS2 follow-up statements
616
WWUS52 KJAX 241405
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EST WED FEB 24 2016
FLC083-241430-
/O.CON.KJAX.SV.W.0014.000000T0000Z-160224T1430Z/
MARION FL-
905 AM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR EASTERN MARION COUNTY...
AT 905 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTHONY...OR
NEAR LYNNE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...JUNIPER SPRINGS...CITRA...LYNNE...ORANGE SPRINGS...
MOSS BLUFF...ANTHONY...SILVER SPRINGS SHORES...SPARR...SANTOS...BELLEVIEW...
LOWELL...HOG VALLEY AND BURBANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2928 8224 2942 8212 2944 8206 2947 8206
2949 8203 2951 8194 2950 8191 2951 8186
2922 8164 2905 8164 2905 8166 2904 8168
2907 8214
TIME...MOT...LOC 1405Z 234DEG 42KT 2924 8202
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS816
WWUS52 KJAX 241427
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 AM EST WED FEB 24 2016
FLC083-241436-
/O.EXP.KJAX.SV.W.0014.000000T0000Z-160224T1430Z/
MARION FL-
927 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY WILL
EXPIRE AT 930 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS OF 45 TO 55 MPH ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2928 8224 2942 8212 2944 8206 2947 8206
2949 8203 2951 8194 2950 8191 2951 8186
2922 8164 2905 8164 2905 8166 2904 8168
2907 8214
TIME...MOT...LOC 1424Z 234DEG 42KT 2924 8202
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:54 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 24, 4:54 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST WED FEB 24 2016
...TORNADO WATCH FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY THROUGH 10 AM THIS MORNING...
.CURRENTLY...
EARLY MORNING SURFACE ANALYSIS DEPICTS INTENSIFYING LOW PRESSURE
(991 MILLIBARS) OVER THE TENNESSEE VALLEY...MOVING QUICKLY
NORTHEASTWARD. A TRAILING COLD FRONT EXTENDS SOUTHWARD TO COASTAL
MISSISSIPPI...WITH A WARM FRONT POSITIONED JUST NORTH OF THE
ALTAMAHA/OCMULGEE RIVERS. ALOFT...AN IMPRESSIVE CYCLONE WAS
LOCATED OVER THE TENNESSEE VALLEY...WITH A STRENGTHENING JET
STREAK TO THE SOUTH OF THIS FEATURE ALONG THE NORTHERN GULF COAST.
A BROKEN SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
POSITIONED JUST WEST OF THE OCMULGEE RIVER AND EXTENDING SOUTHWARD
THROUGH THE FLORIDA BIG BEND INTO THE EASTERN GULF OF
MEXICO...AND THIS ACTIVITY IS MOVING RAPIDLY EASTWARD NEAR 50
MPH. AHEAD OF THIS LINE...SOUTHERLY WINDS WERE INCREASING FROM
EAST TO WEST ACROSS OUR REGION. LOWER STRATUS CLOUDS WERE LOCATED
CLOSER TO THE WARM FRONT OVER INLAND SOUTHEAST GA...WITH LOW
CUMULUS BASES ADVANCING EASTWARD INTO THE FAR WESTERN SUWANNEE
VALLEY AS OF 09Z. TEMPERATURES AND DEWPOINTS WERE IN THE 60S
AREA-WIDE.
.NEAR TERM /TODAY THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS ALONG AND JUST AHEAD OF A SQUALL
LINE WILL ADVANCE INTO OUR WESTERN COUNTIES THROUGH 6 AM...AND
THEN WILL PROGRESS QUICKLY EASTWARD TO A POSITION FROM ALMA TO
WAYCROSS TO LAKE CITY BY 7 AM...AND THEN CONTINUING RAPIDLY
EASTWARD THROUGH THE REST OF THE MORNING HOURS. BASED ON LATEST
HI-RES GUIDANCE...WE EXPECT ACTIVITY TO MOVE INTO THE ATLANTIC
COASTAL COUNTIES BY THE MID-MORNING HOURS...GENERALLY 9-11
AM...AND THEN OFFSHORE BY NOON. AS WAS EXPECTED...INSTABILITY IS
THE LIMITING FACTOR IN THIS POTENTIAL SEVERE WEATHER EVENT...WITH
LATEST LAPS ANALYSIS DEPICTING AROUND 250 J/KG CLOSE TO THE WARM
FRONT OVER INLAND SOUTHEAST GA. A NARROW STRIP OF MAINLY ELEVATED
INSTABILITY EXISTS ALONG THE SQUALL LINE OVER THE FL BIG BEND AND
INTO THE EASTERN GULF OF MEXICO. DAMAGING WIND GUSTS WILL CONTINUE
TO BE THE PRIMARY THREAT WITH THIS ACTIVITY...WITH 60-80 MPH WINDS
POSSIBLE WITHIN STRONGER ACTIVITY. IMPRESSIVE DEEP-LAYER SHEAR
COULD ALSO RESULT IN HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THE MID-MORNING HOURS. ACTIVITY MAY WEAKEN AS IT
APPROACHES THE I-95 CORRIDOR DURING THE MID-MORNING HOURS AS
INSTABILITY ALONG THE COAST REMAINS ELEVATED THROUGHOUT THE
EVENT...BUT SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
IMPRESSIVE DYNAMICS IN PLACE. ACTIVITY WILL MOVE INTO THE COASTAL
WATERS BY THE LATE MORNING HOURS.
OUR LOCAL PRESSURE GRADIENT WILL REMAIN VERY TIGHT TODAY...WITH
SOUTHWEST WINDS INCREASING TO 20-30 MPH SUSTAINED WITH FREQUENT
GUSTS UP TO 45 MPH IN THE WAKE OF THE MORNING SQUALL LINE. A WIND
ADVISORY WILL GO INTO EFFECT AT 10 AM...WITH WINDY CONDITIONS
EXPECTED THROUGH SUNSET. WINDS WILL GRADUALLY SHIFT TO A WESTERLY
DIRECTION FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON...WITH RAPIDLY CLEARING SKIES EXPECTED FROM WEST TO
EAST. HIGHS TODAY WILL CLIMB TO NEAR 80 ALONG THE I-95
CORRIDOR...AND MID 70S OVER OUR WESTERN ZONES WHERE COLD AIR
ADVECTION WILL NOT SET IN UNTIL THE AFTERNOON HOURS. BREEZY
WESTERLY WINDS ARE EXPECTED OVERNIGHT...GENERALLY SUSTAINED NEAR
10 MPH INLAND AND AROUND 15 MPH AT THE COAST. SOME WRAP-AROUND
MOISTURE WILL PIVOT ACROSS FAR INLAND SOUTHEAST GA
OVERNIGHT...WITH SOME INCREASE IN LOW CLOUDS EXPECTED. LOWS
TONIGHT WILL FALL INTO THE 40S REGION-WIDE.
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
BREEZY WESTERLY WINDS WILL CONTINUE ON THURS...AND DESPITE SUNNY
SKIES...COLD AIR ADVECTION WILL KEEP HIGHS IN THE 60 TO 65 DEGREE
RANGE...WHICH IS 5-10 DEGREES BELOW LATE FEB CLIMO. COLD HIGH
PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS STATES ON THURS
NIGHT...WITH SURFACE WINDS BECOMING WEST-NORTHWESTERLY AND
GRADUALLY DECREASING INLAND BUT REMAINING IN THE 10-15 MPH EAST
OF INTERSTATE 95. LOWS WILL FALL BELOW LATE FEB CLIMO AREA-
WIDE...GENERALLY MID/UPPER 30S INLAND AND LOWER 40S AT THE COAST.
WIND CHILL VALUES EARLY ON FRI MORNING WILL FALL INTO THE LOWER
30S AT INLAND LOCATIONS.
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIR AND SEASONABLY COOL WEATHER WILL BE THE RULE THROUGH
SATURDAY AS MUCH OF THE EASTERN CONUS WILL BE UNDER THE INFLUENCE
OF AN UPPER LEVEL LONG WAVE TROUGH AS HIGH PRESSURE ADVANCES FROM
ALONG THE GULF COAST TO EAST OF FLORIDA DURING THE PERIOD ENSURING
A PLEASANT STRETCH OF DRY WEATHER. UNDER MOSTLY SUNNY
SKIES...HIGHS FRI AND SAT WILL ONLY REACH THE UPPER 50S TO THE
LOWER 60S. RADIATIONAL COOLING IS EXPECTED FRI AND SAT
NIGHTS...WITH FROST A GOOD POSSIBILITY INLAND...WHERE LOWS WILL
FALL INTO THE MID 30S BOTH NIGHTS. LOWS AT THE COAST WILL
GENERALLY DROP INTO THE LOWER 40S. DEEP LAYER RIDGING WILL BEGIN
TO DEVELOP ACROSS MUCH OF THE SOUTHEAST SUNDAY THROUGH TUESDAY,
WITH WARMER TEMPERATURES ON TAP. MAX TEMPS TRANSITION FROM THE
UPPER 60S ON SUNDAY TO THE 70S MONDAY THROUGH WEDNESDAY. A SLIGHT
CHANCE OF SHOWERS ARE POSSIBLE BY NEXT WEDNESDAY AS ANOTHER
UPSTREAM SYSTEM MOVES INTO TEXAS WITH A MORE MOIST ONSHORE FLOW
DEVELOPING OVER SE GA AND NE FL.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 12Z. SOUTHERLY SURFACE
WINDS WILL INCREASE TO NEAR 15 KNOTS AT THE REGIONAL TERMINALS BY
11Z. LOW LEVEL WIND SHEAR WILL PREVAIL THROUGH AROUND 13Z...AS
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO NEAR 45 KNOTS AT 1500
FT. A SQUALL LINE OF HEAVY SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS WILL APPROACH GNV BY AROUND 12Z...AND WILL PROGRESS
EASTWARD TO IMPACT THE DUVAL COUNTY TERMINALS...SSI...AND SGJ
BETWEEN 13Z-17Z. TEMPO IFR VISIBILITIES ARE EXPECTED DURING THIS
TIME PERIOD. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE
WITHIN THIS QUICK MOVING ACTIVITY THROUGH 17Z. STRONG WEST TO
SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET...WITH FREQUENT GUSTS
TO NEAR 35 KNOTS EXPECTED AT ALL OF THE TERMINALS.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT OFFSHORE THROUGH 10 AM.
SMALL CRAFT ADVISORIES WILL GO INTO EFFECT FOR THE NEAR SHORE
WATERS AT 7 AM. A GALE WARNING WILL BE IN EFFECT FOR THE OFFSHORE
WATERS BEGINNING AT 10 AM THIS MORNING. A SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT WILL PROGRESS
INTO THE COASTAL WATERS BY THE MID-MORNING HOURS...EXITING THE
OFFSHORE WATERS BY THE MID-AFTERNOON HOURS. STRONG WIND GUSTS IN
EXCESS OF 50 KNOTS WILL BE POSSIBLE WITHIN STRONGER ACTIVITY.
FREQUENT GALE FORCE WIND GUSTS WILL CONTINUE OVER THE OFFSHORE
WATERS THROUGH THURSDAY MORNING...AND WILL BE POSSIBLE TODAY IN
THE NEAR SHORE WATERS. SEAS OFFSHORE WILL BUILD TO 7-10
FEET...WITH 4-6 FEET FOR THE NEAR SHORE WATERS. STRONG OFFSHORE
WINDS WILL PREVAIL THROUGH FRIDAY...WITH SCA CONDITIONS NEAR SHORE
EXPECTED THROUGH THURSDAY AND THROUGH AT LEAST THURSDAY NIGHT
OFFSHORE.
RIP CURRENTS: MODERATE RISK TODAY DUE TO PERSISTENT LONG PERIOD
EASTERLY SWELLS. LOW RISK EXPECTED THURSDAY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 43 60 37 / 60 0 0 0
SSI 78 47 59 41 / 50 0 0 0
JAX 80 45 63 38 / 60 0 0 0
SGJ 80 48 63 41 / 60 0 0 0
GNV 76 44 63 38 / 60 0 0 0
OCF 77 46 63 39 / 60 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COASTAL DUVAL-COASTAL
NASSAU-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-INLAND DUVAL-
INLAND NASSAU-MARION-PUTNAM-ST. JOHNS-SUWANNEE-UNION.
GA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
20 TO 60 NM.
GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
NELSON/CORDERO/COMBSHazardous weather outlook, Feb 24, 4:20 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 AM EST WED FEB 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-250930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 420 AM EST WED FEB 24 2016 ...TORNADO WATCH IN EFFECT FOR ALL OF INLAND SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH 10 AM... ...WIND ADVISORY IN EFFECT BEGINNING AT 10 AM... ...GALE WARNING OFFSHORE BEGINNING AT 10 AM... ...SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS RAPIDLY EASTWARD ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. THIS LINE WILL MOVE ACROSS THE COASTAL COUNTIES AND NORTH CENTRAL FLORIDA DURING THE MID TO LATE MORNING HOURS. DAMAGING WIND GUSTS OF 60-80 MPH...HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS WITHIN STRONGER ACTIVITY THAT DEVELOPS. THE SQUALL LINE WILL MOVE INTO THE COASTAL WATERS AROUND NOON...EXITING INTO THE OFFSHORE WATERS DURING THE EARLY AFTERNOON HOURS. STRONG SOUTHWEST TO WESTERLY WINDS WILL DEVELOP LATE THIS MORNING...CONTINUING THROUGH AROUND SUNSET. SUSTAINED WIND SPEEDS OF 20-30 MPH...WITH FREQUENT GUSTS OF 40-45 MPH...ARE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST AND NORTH CENTRAL FLORIDA FROM THE MID-MORNING HOURS THROUGH SUNSET TONIGHT. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OFFSHORE THROUGH 10 AM...AND THEN A GALE WARNING WILL BE POSTED BEGINNING AT 10 AM AS SOUTHWESTERLY WINDS STRENGTHEN...WITH FREQUENT GALE FORCE WIND GUSTS ANTICIPATED. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING AT 7 AM THIS MORNING FOR THE NEAR SHORE WATERS. PERSISTENT LONG PERIOD EASTERLY OCEAN SWELLS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GALE WARNINGS WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS THROUGH THE MID-MORNING HOURS ON THURSDAY. A SMALL CRAFT ADVISORY WILL REMAIN POSTED FOR THE NEAR SHORE WATERS THROUGH THURSDAY AFTERNOON. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH FRIDAY IN THE OFFSHORE WATERS. FROST WILL BE POSSIBLE AT INLAND LOCATIONS DURING THE EARLY MORNING HOURS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Feb 24, 6:55 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 AM EST WED FEB 24 2016
FLZ030-031-036-241230-
ALACHUA FL-BRADFORD FL-UNION FL-
655 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...BRADFORD AND
NORTHWESTERN ALACHUA COUNTIES UNTIL 730 AM EST...
AT 655 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALACHUA...OR NEAR WORTHINGTON SPRING...MOVING NORTHEAST AT 45 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
STARKE...LAKE BUTLER...RAIFORD...WORTHINGTON SPRING...ALACHUA...HIGH
SPRINGS...WORTHINGTON SPRINGS...GROVES...BEASLEY...NEW RIVER...SAMPSON...
LAWTEY...LA CROSSE...BROOKER...JOHNSTOWN...ELLERBEE AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2987 8259 2989 8259 2990 8258 2991 8258
2993 8255 2993 8253 2994 8253 3014 8225
3014 8215 3001 8205 2994 8205 2973 8250
2986 8260
TIME...MOT...LOC 1155Z 236DEG 38KT 2985 8249
HESSSpecial weather statement, Feb 24, 7:22 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
722 AM EST WED FEB 24 2016
FLZ023>025-031>033-124-125-GAZ164>166-241300-
COASTAL DUVAL FL-INLAND NASSAU FL-BAKER FL-COASTAL NASSAU FL-
BRADFORD FL-INLAND DUVAL FL-CLAY FL-ST. JOHNS FL-CHARLTON GA-
INLAND CAMDEN GA-COASTAL CAMDEN GA-
722 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...CENTRAL
BAKER...NORTHERN CLAY...DUVAL...NASSAU...NORTHWESTERN ST. JOHNS...
SOUTHEASTERN CHARLTON AND CAMDEN COUNTIES UNTIL 800 AM EST...
AT 722 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF TAYLOR
TO NEAR CAMP BLANDING...AND MOVING NORTHEAST AT 50 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ST. MARYS...KINGSLAND...FERNANDINA BEACH...ORANGE PARK...
HILLIARD...FOLKSTON...WOODBINE...CALLAHAN...JACKSONVILLE INTERNATIONAL
ARPT...UNF...MIDDLEBURG...PONTE VEDRA BEACH...FRUIT COVE...MANDARIN...
ARLINGTON...KINGS BAY BASE...TAYLOR...YULEE AND NEPTUNE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.
LAT...LON 2995 8199 3054 8246 3057 8222 3077 8216
3113 8166 3097 8150 3099 8163 3089 8141
3072 8145 3087 8155 3085 8155 3068 8143
3052 8144 3059 8146 3057 8148 3053 8147
3057 8151 3018 8136
TIME...MOT...LOC 1222Z 225DEG 42KT 3049 8240 3002 8203
HESSSpecial weather statement, Feb 24, 7:38 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
738 AM EST WED FEB 24 2016
FLZ040-241345-
MARION FL-
738 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 845 AM EST...
AT 738 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEVERLY HILLS...MOVING NORTHEAST AT 45 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
OCALA...RAINBOW LAKES ESTATES...FORT MCCOY...JUNIPER SPRINGS...CITRA...
LYNNE...SALT SPRINGS...MOSS BLUFF...OCKLAWAHA...ANTHONY...WEIRSDALE...
SPARR...OCALA AIRPORT...LAKE DELANCY...LAKE WEIR...SILVER SPRINGS SHORES...
SANTOS...BELLEVIEW...DUNNELLON AND REDDICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2940 8241 2949 8231 2949 8222 2946 8219
2946 8222 2943 8221 2942 8215 2944 8206
2950 8203 2948 8178 2943 8174 2937 8174
2937 8171 2925 8164 2896 8166 2896 8231
TIME...MOT...LOC 1238Z 237DEG 39KT 2896 8240
HESSSpecial weather statement, Feb 24, 8:15 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 AM EST WED FEB 24 2016
FLZ024-025-124-125-GAZ154-165-166-241400-
COASTAL DUVAL FL-INLAND NASSAU FL-COASTAL NASSAU FL-INLAND DUVAL FL-
INLAND CAMDEN GA-COASTAL GLYNN GA-COASTAL CAMDEN GA-
815 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR DUVAL...NASSAU AND CAMDEN
COUNTIES UNTIL 900 AM EST...
AT 815 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE INTERNATIONAL ARPT...MOVING NORTHEAST AT 60 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ST. MARYS...KINGSLAND...ORANGE PARK...HILLIARD...WOODBINE...
CALLAHAN...JACKSONVILLE INTERNATIONAL ARPT...UNF...ARLINGTON...KINGS BAY
BASE...YULEE...NEPTUNE BEACH...ORTEGA...CRAIG FIELD...KINGS FERRY...SAN
MARCO...RIVERSIDE...RATLIFF AND NAS JAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.
LAT...LON 3018 8168 3019 8168 3019 8182 3052 8202
3115 8179 3107 8140 3100 8140 3106 8149
3106 8151 3103 8147 3099 8163 3097 8145
3091 8147 3098 8141 3071 8145 3072 8147
3087 8155 3085 8155 3025 8138
TIME...MOT...LOC 1315Z 235DEG 51KT 3046 8169
HESSLocal storm report, Feb 24, 8:29 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 1 ESE LAWTEY 30.04N 82.06W
02/24/2016 BRADFORD FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL TREES DOWN NEAR THE 900
BLOCK OF NE 223RD ST.
&&
JCOMBSLocal storm report, Feb 24, 8:34 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 1 S LAWTEY 30.03N 82.07W
02/24/2016 BRADFORD FL BROADCAST MEDIA
BROADCAST MEDIA RELAYS REPORT OF DAMAGE TO THE LAWTEY
CORRECTIONAL FACILITY. TIME BASED ON RADAR.
&&
JCOMBSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:10 AM EST | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 16 hr |
| Feb 24, 2:33 AM EST | Gale Warning | JAX | 31 hr | |
| Feb 24, 5:12 AM EST | Special Weather Statement | JAX | Baker, Columbia, Hamilton, Suwannee | 48 min |
| Feb 24, 5:20 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 40 min |
| Feb 24, 5:42 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist | 48 min |
| Feb 24, 5:54 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 51 min |
| Feb 24, 6:27 AM EST | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Columbia, Union | 63 min |
| Feb 24, 6:44 AM EST | Special Weather Statement | JAX | Suwannee | 31 min |
| Feb 24, 6:55 AM EST | Special Weather Statement | JAX | Bradford, Union | 35 min |
| Feb 24, 7:09 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Union | 36 min |
| Feb 24, 7:22 AM EST | Special Weather Statement | JAX | Duval, Nassau | 38 min |
| Feb 24, 7:25 AM EST | Special Marine Warning | JAX | 3 hr | |
| Feb 24, 7:36 AM EST | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval | 39 min |
| Feb 24, 7:38 AM EST | Special Weather Statement | JAX | Marion | 67 min |
| Feb 24, 8:15 AM EST | Special Weather Statement | JAX | Duval, Nassau | 45 min |
| Feb 24, 8:59 AM EST | Special Weather Statement | JAX | Flagler, Putnam | 61 min |
| Feb 24, 9:20 AM EST | Special Marine Warning | JAX | 115 min | |
| Feb 24, 9:57 AM EST | Special Weather Statement | JAX | Flagler | 33 min |
| Feb 24, 12:15 PM EST | Special Weather Statement | JAX | Putnam | 45 min |
| Feb 24, 2:08 PM EST | Special Marine Warning | JAX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.